MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-475-35 |
| Medical Device Problem Codes |
Positioning Failure (1158); Material Twisted/Bent (2981); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the distal part of the pipeline would not open.Multiple attempts to make adjustments to the pipeline.It looked like the distal end of the device was entangled to itself.There was movement during placement.There were not multiple pipelines being used when the movement occurred.The pipeline was not implanted at the intended location.The pipeline did not missing the landing zone and did not jump during the deployment.The pipeline was deployed at least 3mm past the aneurysm neck on each side.The side branches were not covered by the pipeline.The middle and distal parts of the pipeline were positioned in a bend.More than 50% of the pipeline was deployed when it failed to open.The pipeline was resheathed less than or equal to two times.The pipeline was not used for an off-label use.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery (ica) aneurysm with a max di ameter of 20mm.The landing zone artery size was 3.42mm distally and 4.50mm proximally.It was noted the patient's vessel tortuosity was moderate.The post procedure angiographic result showed a successful deployment of the pipeline.Ancillary devices include a 6fr short sheath, 6fr shuttle guide catheter, phenom 27 microcatheter, echelon microcatheter, aristotle 18 guidewire, synchro 2.014 guidewire, target xl coil, and a scepter c 4mm.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis #(b)(4): ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within primary and secondary plastic bio-pouches.The pipeline flex shield pusher was returned within the phenome27 catheter.¿ damage location details: the pushwire was returned extending out from catheter hub.No bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and moderately frayed.No flash or voids molded were observed in the hub.No damage was found with hub.The phenom 27 catheter body, distal tip and marker band were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: for further examination, the pipeline flex shield was pushed out from catheter without any issues.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.An in-house mandrel was inserted into the phenom 27 micro catheter hub and catheter lumen without issue.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.In addition, the distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.(nikkhs2 2023-10-11) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.